Alabama, 2013Winter Weather in Alabama, March 26, 2013
March 26, 2013 · NWS HUN · 3 events in 3 counties and zones
A weak upper level short wave moving southeast through the region, produced around a dusting of snow across portions of northeast Alabama during the morning hours.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level short wave moving southeast through the region, produced around a dusting of snow across portions of northeast Alabama during the morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 26, 2:27 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 26, 2:27 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 AM CDT TUE MAR 26 2013
.DISCUSSION...
A QUASI-REX BLOCK STRETCHING FROM HUDSON BAY TO THE NEW ENGLAND
STATES WILL GRADUALLY MOVE OFF TO THE NORTHEAST OVER THE COMING FEW
DAYS. AS IT DOES SO...THE QUASI-PERMA LOW SITTING OVER NEW ENGLAND
WILL ALSO MOVE OFF TO THE EAST BRINGING THE REMNANT SHEARED TROUGH
(AND EXPANSIVE POLAR JET INTRUSION OVER THE SOUTHERN STATES) ENERGY
OVER THE TN VALLEY WITH IT. AS THIS OCCURS, CLOUD COVER WILL BE SLOW
TO RECEDE TODAY. MEANWHILE, FURTHER WEST, A WEAK RIDGE IS BEGINNING
TO BUILD OVER THE CENTRAL ROCKIES. WHAT THIS WILL MEAN FOR THE TN
VALLEY IS COLD/DRY CONDITIONS WITH A GRADUAL WINTER-LIKE WARMING
TREND OVER THE NEXT FEW DAYS.
ON A SIDE NOTE: PART OF THE REASON FOR THIS COLD INTRUSION OVER
EASTERN NORTH AMERICA IS THE CONTINUED NEGATIVE SIGNALS TO THE
ARCTIC (AO) AND NORTH ATLANTIC OSCILLATIONS (NAO). THE IMPACTS OVER
THE EASTERN U.S., SYNOPTICALLY, WITH THE NORTH ATLANTIC OSCILLATION
IS BELOW NORMAL HEIGHTS AND PRESSURES. A DIFFERENT LOCATION OF THE
POLAR JET (SOUTHWARD) IS ALSO AN IMPACT AS WELL. THE ARCTIC
OSCILLATION IN ITS NEGATIVE PHASE MEANS THAT A BELT OF USUALLY STRONG
WINDS CIRCULATING AROUND THE NORTH POLE BECOME WEAKER, ALLOWING FOR
EASIER SOUTHWARD PENETRATION OF COLDER, ARCTIC AIRMASSES...
THE LINGERING CLOUDS OVER THE TN VALLEY AND VERY WEAK UVM WILL MEAN
CONTINUED LIGHT SNOW THROUGHOUT TODAY WITH A GRADUAL CLEARING DURING
LATE TONIGHT. HAVE INCLUDED COOLER TEMPERATURES THAN GUIDANCE FOR
DAYTIME HIGHS AS THE GUIDANCE OVER THE PAST FEW DAYS HAS BEEN TOO
WARM AND CAA IS STILL IN PLACE, THOUGH NOT AS STRONG AS PREVIOUS
DAYS. WITH THE CLOUDS BREAKING AREAWIDE LATE TONIGHT, OVERNIGHT LOWS
WILL DIP DOWN INTO THE UPPER 20S. LIGHT WINDS AND CLEARING SKY MAY
ALLOW LOCATIONS IN PROTECTED VALLEYS AND HIGHER ELEVATIONS TO DROP
EVEN FURTHER.
AS THE UPPER LOW CONTINUES TO MOVE OFFSHORE INTO THE CENTRAL
ATLANTIC, THE EASTERN CONUS WILL REMAIN IN DE-AMPLIFIED NW FLOW. WITH
THE HIGHER SUN ANGLE AND GREATER AMOUNT OF INSOLATION (TIME WISE),
THE AIRMASS SHOULD WARM ENOUGH TO TRANSLATE TO UPPER 50S AS HIGHS ON
THURSDAY. THE MED RANGE MODELS DO INDICATE THE POSSIBILITY OF A WEAK
MID-LEVEL SHORTWAVE TROUGH (WITHIN THE NORTHWEST FLOW) PROVIDING MORE
CLOUD COVER ON THURSDAY. THUS, HAVE RETAINED THE MOSTLY CLOUDY
CONDITIONS THROUGH THURSDAY EVENING. ONCE THAT SHORTWAVE TROUGH MOVES
OFF TO THE SOUTHEAST, RETURN WEAK SOUTHERLY FLOW AND PARTLY CLOUDY
SKY CONDITIONS SHOULD ALLOW TEMPS TO RISE INTO THE MID 60S. THE SFC
HIGH PRESSURE SYSTEM MOVING EASTWARD ACROSS THE MID MS RIVER VALLEY
EASTWARD WILL BRING SW FLOW AT THE SFC BY FRIDAY. THEN, AN ADDITIONAL
MID-LEVEL SHORTWAVE TROUGH IS PROGGED TO APPROACH THE REGION ON
SATURDAY WITH SOME ADDITIONAL MID-LEVEL MOISTURE WHICH MAY TRANSLATE
TO SHOWER ACTIVITY MAINLY DURING THE DAY.
A STRONG/BROAD TROUGH TRACKING ACROSS CENTRAL CANADA IS PROGGED TO
SEND A MORE AMPLIFIED MID-LEVEL SHORTWAVE TROUGH ON SUNDAY INTO
SUNDAY NIGHT WHICH LOOKS TO STEEPEN LAPSE RATES AND INDUCE MOISTURE
ADVECTION. THIS WILL MEAN A CHANCE OF THUNDERSTORMS THROUGHOUT THE
DAY, THOUGH FURTHER REFINEMENTS WERE MADE (AND WILL LIKELY CONTINUE
TO BE MADE) TO SUNDAY NIGHT WITH THE EXIT OF THE SHORTWAVE TROUGH.
AFTER THIS SYSTEM, THE MODELS ARE HINTING AT A DISTINCT PATTERN
CHANGE TO THE EASTERN U.S. TROUGH SETUP. IT APPEARS TO SHIFT EASTWARD
OVER THE NORTHERN ATLANTIC WITH THE POSSIBILITY OF AN AMPLIFIED
RIDGE SETTING UP OVER THE TN VALLEY: PERHAPS THE FIRST SIGNS OF
ACTUAL SPRING-LIKE TEMPERATURES/WEATHER...
SL.77
&&
.AVIATION...
/ISSUED 1200 AM CDT TUE MAR 26 2013/
FOR 06Z TAFS...LINGERING POCKETS OF -SN/FLURRIES CONTINUE TO AFFECT
LOCATIONS ALONG/E OF THE I-65 CORRIDOR...ALTHOUGH NO IMPACT TO THE
TWO MAIN TERMINALS ARE XPCTED ATTM. OTHERWISE...THICK CANOPY OF MID
LEVEL CLOUDS REMAIN ENTRENCHED ACROSS MUCH OF THE AREA THIS LATE
EVENING...WITH CIGS AOA 5K FT. THIS PATTERN IS XPCTED TO CONTINUE
INTO THE EARLY MORNING HRS...AS AN UPPER TROUGH AXIS GRADUALLY MOVES
SWD ACROSS THE REGION. CIGS MAY ACTUALLY LOWER CLOSER TO THE MVFR CAT
AROUND 14Z...WITH THE UPPER DISTURBANCE IN PLACE OVER THE AREA.
CIGS/CONDS ARE THEN XPCTED TO IMPROVE/LIFT WELL ABOVE VFR LEVELS
DURING THE AFTERNOON HRS...AS SOME DRIER AIR WORKS OUT OF THE NW
WORKS ITS WAY INTO THE REGION.
09
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 42 27 53 30 / 20 10 0 0
SHOALS 43 28 53 31 / 20 10 0 0
VINEMONT 42 27 49 31 / 20 10 0 0
FAYETTEVILLE 40 26 48 29 / 20 10 0 0
ALBERTVILLE 42 27 50 32 / 20 10 0 0
FORT PAYNE 41 26 51 29 / 20 10 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 26, 2:55 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 AM CDT TUE MAR 26 2013
ALZ001>010-016-TNZ076-096-097-261800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
355 AM CDT TUE MAR 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A SLIGHT CHANCE OF LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE
AFTERNOON ACROSS THE AREA...MAINLY EAST OF INTERSTATE 65. NO SNOW
ACCUMULATIONS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. THE
MAIN THREATS WITH THE STORMS WILL BE GUSTY WINDS AND HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Winter Weather, Madison
- When
- March 26, 3:00 AM CST to 8:30 AM CST
- Where
- Madison forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Scattered snow flurries produced a light dusting of snow across portions of Madison county mainly on Monte Sano Mountain.
Winter Weather, Jackson
- When
- March 26, 3:30 AM CST to 8:45 AM CST
- Where
- Jackson forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Scattered flurries produced a light dusting of snow in the higher elevations of Jackson county from near Skyline to near Bridgeport, Alabama.
Winter Weather, Dekalb
- When
- March 26, 3:45 AM CST to 9:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
Scattered flurries produced a dusting of snow near Henagar, Alabama.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Hawaii, March 26 to 29, 201310 events
- Blizzard in Alaska, March 26 to 28, 20132 events
- Winter Weather in Tennessee, March 26, 20131 event
- Wildfire in Georgia, March 26, 20131 event
- Winter Weather in Virginia, March 26 to 27, 20131 event
- Winter Storm in West Virginia, March 26 to 27, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439213, 439214, 439215.